Alert archive / Indiana / Freeze Warnings in 2018
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 16, 2018, 3:34 AM EDT for 23 counties in Indiana. It took effect at Apr 16, 2018, 10:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 3:34 AM EDT (07:34 UTC)
- In effect from
- Apr 16, 2018, 10:00 PM EDT
- Expired
- Apr 17, 2018, 10:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 23 counties
Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Hancock County, IN, Hendricks County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS73 KIND 160734 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 AM EDT Mon Apr 16 2018 ...FREEZE WARNINGS IN EFFECT THIS MORNING AND TOMORROW MORNING... INZ051>056-060>063-161545- /O.NEW.KIND.FZ.W.0002.180417T0200Z-180417T1300Z/ /O.CON.KIND.FZ.W.0001.180416T0800Z-180416T1400Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-Greene-Monroe-Brown- Including the cities of Terre Haute, Shelbyville, and Bloomington 334 AM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM EDT Tuesday. * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ057-064-065-067>072-161545- /O.NEW.KIND.FZ.W.0002.180417T0200Z-180417T1300Z/ Rush-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Columbus, Vincennes, Bedford, and Seymour 334 AM EDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 10 PM this evening to 9 AM EDT Tuesday. * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ045>048-161400- /O.CON.KIND.FZ.W.0001.180416T0800Z-180416T1400Z/ Putnam-Hendricks-Marion-Hancock- Including the city of Indianapolis 334 AM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURE...lows will fall into the lower 30s late tonight and early Monday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TDUD
6 follow-up statements
607 WWUS73 KIND 161451 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1051 AM EDT Mon Apr 16 2018 ...FREEZE WARNINGS IN EFFECT TONIGHT THROUGH TUESDAY MORNING... INZ051>057-060>065-067>072-162300- /O.CON.KIND.FZ.W.0002.180417T0200Z-180417T1300Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1051 AM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EDT TUESDAY... * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
147 WWUS73 KIND 161612 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1212 PM EDT Mon Apr 16 2018 ...FREEZE WARNINGS IN EFFECT TONIGHT THROUGH TUESDAY MORNING... INZ045>048-170015- /O.EXB.KIND.FZ.W.0002.180417T0200Z-180417T1500Z/ Putnam-Hendricks-Marion-Hancock- Including the city of Indianapolis 1212 PM EDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT TUESDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 10 PM this evening to 11 AM EDT Tuesday. * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>057-060>065-067>072-170015- /O.EXT.KIND.FZ.W.0002.180417T0200Z-180417T1500Z/ Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1212 PM EDT Mon Apr 16 2018 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT TUESDAY... * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Ryan
281 WWUS73 KIND 161927 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 327 PM EDT Mon Apr 16 2018 ...FREEZE WARNINGS IN EFFECT TONIGHT THROUGH TUESDAY MORNING... INZ045>048-051>057-060>065-067>072-170330- /O.EXT.KIND.FZ.W.0002.180417T0200Z-180417T1400Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 327 PM EDT Mon Apr 16 2018 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... * TEMPERATURE...lows will fall into the upper 20s/lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Ryan
780 WWUS73 KIND 170129 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 929 PM EDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT TONIGHT THROUGH TUESDAY MORNING... INZ045>048-051>057-060>065-067>072-170930- /O.CON.KIND.FZ.W.0002.180417T0200Z-180417T1400Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 929 PM EDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... * TEMPERATURE...lows will fall into the upper 20s and lower 30s early Tuesday morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
386 WWUS73 KIND 170641 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 241 AM EDT Tue Apr 17 2018 ...FREEZE WARNING IN EFFECT TONIGHT THROUGH TUESDAY MORNING... INZ045>048-051>057-060>065-067>072-171400- /O.CON.KIND.FZ.W.0002.000000T0000Z-180417T1400Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 241 AM EDT Tue Apr 17 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURE...lows will fall into the lower 30s early This morning. * IMPACTS...Sub freezing temperatures will damage or kill sensitive vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PUMA
928 WWUS73 KIND 171405 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1005 AM EDT Tue Apr 17 2018 INZ045>048-051>057-060>065-067>072-171515- /O.EXP.KIND.FZ.W.0002.000000T0000Z-180417T1400Z/ Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson- Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 1005 AM EDT Tue Apr 17 2018 ...FREEZE WARNING HAS EXPIRED... The Freeze Warning has been allowed to expire as temperatures have climbed to near or above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 16, 2:26 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 16, 2:26 AM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 226 AM EDT Mon Apr 16 2018 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 402 PM EDT Sun Apr 15 2018 Chilly weather will return for the beginning of the week as an upper low tracks across the region. Snow may mix with rain late tonight through Monday night with no impacts to travel expected. Warmer weather will return for mid week before cooler temperatures return yet again for late week into the weekend. Light precipitation is possible again Wednesday into Thursday as a quick moving system passes through the lower Great Lakes. && .NEAR TERM /Tonight/... Issued at 402 PM EDT Sun Apr 15 2018 Steadier rainfall from this morning has shifted off to the east into Ohio along the frontal boundary. A dry slot was across the region in its wake as of mid afternoon...with even a few breaks in the stratocu deck. Chilly mid April afternoon in progress with 20Z temperatures generally in the mid and upper 40s. After our recent stretch of well deserved warmth...the chilly pattern that has dominated much of the eastern U S through the spring so far is poised to return tonight and into the early part of the week. The deep upper low trailing the surface wave and front was located over the Mid Mississippi Valley this afternoon and will track into the area tonight. While a few rain showers may develop later this afternoon and evening as the upper low approaches... expect most to remain dry for much of the evening. Coverage of scattered showers will increase overnight across much of the forecast area as forcing aloft strengthens with the arrival of the upper low. Progressively colder air aloft and through the boundary layer will gradually support a transition from rain to snow after 06Z and through daybreak. Not expecting any impact from snow showers considering warm ground temps...but any heavier snow shower may be able to briefly throw a dusting down on the grass in localized areas before melting once rates diminish. As temperatures fall through the 30s overnight...another issue we will deal with for the first time this spring is the need for freeze headlines. The frost/freeze spring season is now active up to I-70 from Vigo through Marion and Hancock Counties. Surface temperatures will fall into the lower 30s and may slip to or just below freezing near and just south of the I-70 corridor for a couple hours prior to daybreak. While confidence is not as high as would like...feel a Freeze Warning is warranted from Sullivan and Vigo Counties E/NE to Marion/Hancock/Shelby Cos. Further south...confidence is lower that temperatures will actually fall to freezing and may remain more in the mid 30s. While a Frost Advisory would often be appropriate in these situations...the combination of cloud cover and especially gusty winds overnight will make any sort of frost accrual exceptionally difficult. Will likely handle these counties with an SPS. Will have no headlines over northern counties as we have not activated counties north of I-70 for the spring frost/freeze season as of yet as Ag Extension indicates that growth is a bit behind areas of central Indiana further south. Temps...leaned a bit closer to some of the most recent hi-res guidance for overnight lows which are coming in a touch warmer than the MAV and especially the MET. Expect 30 to 35 from northwest to southeast across the forecast area. && .SHORT TERM /Monday through Tuesday Night/... Issued at 402 PM EDT Sun Apr 15 2018 Forecast challenges focus on precip chances Monday and a potential widespread freeze Monday night as the Ohio Valley remains under the influence of cold cyclonic flow aloft. The upper low will be located over the region Monday morning shifting east slowly through the day. This will keep central Indiana within a cyclonic flow aloft with plenty of lower clouds lingering all day. In addition...scattered precip will continue throughout the day as well...eventually focusing across the northeast half of the forecast area by the afternoon. As low levels warm...should see snow transition back or mix with rain for the afternoon. Regardless of the precip type...the combination of continued gusty winds will make for a raw and downright unpleasant spring day for the entire forecast area. Any lingering precip over northeast counties Monday night will once again transition back to all snow as the boundary layer cools. Once again...not expecting any impact from snow showers through Monday night. Improvements will commence on Tuesday as the influence of the upper low diminishes and cyclonic flow aloft is lost. Expect increasing sunshine on Tuesday and warmer temperatures as warm advection commences across the Ohio Valley. Clouds will increase a bit Tuesday night in advance of an approaching warm front but dry weather will continue into Wednesday. Yet another freeze headline is likely going to be needed Monday night. While the presence of some clouds and winds remaining near 10mph will once again mitigate more widespread frost accrual...confidence is higher in lows falling into the upper 20s and lower 30s. This will likely be addressed in greater detail either overnight tonight or during the day Monday. Temps...undercut guidance for Monday as clouds should keep temps in the upper 30s and lower 40s most areas. Just miserable for mid April. Highs will recover on Tuesday...ranging from the upper 40s northeast to the upper 50s southwest. Generally undercut guidance for lows Monday night and took a model blend Tuesday night. && .LONG TERM /Thursday through Sunday/... Issued at 226 AM EDT Mon Apr 16 2018 ECMWF suggests an upper low exiting the Great Lakes and Indiana on Thursday Morning. Forecast Builder failed to recognize this...but some morning pops would not seem unreasonable. ECMWF then suggests strong ridging...dry air and High pressure building across the region through Saturday Night. This should lead to dry weather for the end of the work week and start of the weekend. On Saturday Night into Sunday...the ECMWF suggests low pressure moving through the southern plains...pushing a warm front toward the Ohio valley. This may end the weekend with chances for showers. && .AVIATION /Discussion for 160600z TAF issuance/... Issued at 1230 AM EDT Mon Apr 16 2018 MVFR clouds will be the rule through the period. May see some very light rain/snow showers over the next couple of hours that could transition to snow showers with mainly MVFR visibilities. May see brief IFR ceilings within snow showers as well. Winds will be out of 260 to 280 tonight around 8 to 14 kts with some gusts of 20 to 24 kts, increasing Monday afternoon with gusts of 22 to 30 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 10 AM EDT this morning for INZ045>048- 051>056-060>063. && SYNOPSIS...Ryan NEAR TERM...Ryan SHORT TERM...Ryan LONG TERM....Puma AVIATION...CP
Hazardous weather outlook, Apr 15, 4:36 PM EDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 436 PM EDT Sun Apr 15 2018 INZ045>048-051>056-060>063-161000- Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Sullivan-Greene-Monroe-Brown- Including the cities of Indianapolis, Terre Haute, Shelbyville, and Bloomington 436 PM EDT Sun Apr 15 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Snow may mix with rain late tonight. Temperatures falling into the lower 30s. Hazards: Briefly reduced visibilities. Freezing temperatures may damage vegetation. Timing: Late tonight. Discussion: An upper level low will drift into the region overnight bringing scattered rain showers eventually mixing with or changing over to snow showers. No impacts to travel are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Freezing temperatures are possible Monday night into Tuesday morning. Discussion: Light mixed precipitation is possible through Monday morning and again Monday night in some areas. No accumulation is expected. Additional shower activity is possible towards the middle of the week...as low pressure tracks into the lower Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ057-064-065-067>072-161000- Rush-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Columbus, Vincennes, Bedford, and Seymour 436 PM EDT Sun Apr 15 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Snow may mix with rain late tonight. Hazards: Briefly reduced visibilities. Timing: Late tonight. Discussion: An upper level low will drift into the region overnight bringing scattered rain showers eventually mixing with or changing over to snow showers. No impacts to travel are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Freezing temperatures are possible Monday night into Tuesday morning. Discussion: Light mixed precipitation is possible through Monday morning and again Monday night in some areas. No accumulation is expected. Additional shower activity is possible towards the middle of the week...as low pressure tracks into the lower Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>044-049-161000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 436 PM EDT Sun Apr 15 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Snow may mix with rain late tonight. Hazards: Briefly reduced visibilities. Timing: Late tonight. Discussion: An upper level low will drift into the region overnight bringing scattered rain showers eventually mixing with or changing over to snow showers. No impacts to travel are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Freezing temperatures are possible Monday night into Tuesday morning. Discussion: Light mixed precipitation is possible through Monday morning and again Monday night in some areas. No accumulation is expected. Additional shower activity is possible towards the middle of the week...as low pressure tracks into the lower Great Lakes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:47 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 hr |
Nearby
Freeze Warnings in Indiana, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.